MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW225
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown, information was requested but not provided.Section b3: date of event: exact date is unknown/not provided.Best estimate date is on or prior to (b)(6) 2023.Section d6a: if implanted; give date: unknown/information not provided.Section d6b: if explanted, give date: not applicable as the device remains implanted.Section h3-other (81): the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code: 4581 - this code was used for the reported lens dislocation.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was scheduled to be explanted and replaced with another johnson and johnson lens, model ar40, 8.5 diopter due to post operative anterior extension and decentration.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that although they were explained in h10 text section, these fields have been missed in their specific sections the1st supplemental report submitted.Section d6b: if explanted, give date: (b)(6) 2023 and section h1: type of reportable event: serious injury.This 2nd supplemental report is submitted to correct these sections.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received which the following fields were updated accordingly: section b5: the original lens was implanted on (b)(6)2023.This lens was explanted from the patient's right eye (od) on (b)(6)2023.The replacement lens was a ar40e, 8.5 diopter.A vitrectomy was performed but the customer did not know if there was a capsule tear or not.The customer did not have the patient outcome.The lens was discarded.Section a2: age: 72 years section a3: gender: female section b1: report type: adverse event section b2: outcomes attributed to adverse event: required intervention to prevent permanent impairment/damage (devices) section d6a: if implanted, give date: (b)(6)2023 section d6b: if explanted, give date: (b)(6)2023 section h1: type of reportable event: serious injury section h6 health effect-impact code : 4625 - additional surgery (unplanned vitrectomy) section h6: type of investigation: 4115 - device discarded corrected data: the following codes used in the initial mdr report are no longer applicable to this event: section h6: health effect - impact code: 2199 - no health consequences or impact section h6: type of investigation: 4114 - device not returned all pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18387704
Report Number3012236936-2023-03273
Device Sequence Number4209844
Product Code HQL
UDI-Device Identifier05050474763920
UDI-Public(01)05050474763920(17)250401
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberDXW225
Device Catalogue NumberDXW225U085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/12/2024
02/06/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/29/2024
02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale